Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Been on varied doses of lyrics. Not really working. What to do to prevent seizures?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 13978 Questions
Question
Been on varied doses of lyrics for 3 years,last prescription for 150mg 2xday. Not really working started taking 300 mg 2 x day. Ran out of prescription what can I do to prevent seizures ? Mother died from brain aneurism
Posted Tue, 3 Sep 2013 in Epilepsy
 
 
Answered by Dr. Michelle Gibson James 52 minutes later
HI, thanks for using healthcare magic

In persons with epilepsy, not using the medication would result in a decreased level of the antiepileptic and can result in break through seizures.

If there is no previous history of seizures and the anti epileptic medications is being used for other reasons such as pain and neuralgia then there is no increased risk of seizures with discontinuation.
There may a risk of return of the pain , however, if the medication is discontinued.

It is understandable to be concerned about a brain aneurysm since your mother died from this condition.

Aneurysms can be associated with no symptoms until rupture occurs.
Symptoms of an aneurysms may occur due to: (1) a major burst of the blood vessel (2) a minor leak of the blood vessel (3) due to the aneurysm pressure on other parts of the brain (4) no symptoms at all

Some of the symptoms that can occur are headache, facial pain, confusion, seizures, double vision, blurred vision.

There is a small risk of inheritance of brain aneurysm. Other causes are high blood pressure, high cholesterol, alcohol, smoking, trauma, brain tumors.

If you are very worried about brain aneurysm then you can consider asking your doctor for an imaging test such as a CT scan.

Lyrica would not help with a brain aneurysms ,they would not reduce the risk of an aneurysm or prevent rupture if an aneurysm is present.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Been on varied doses of lyrics. Not really working. What to do to prevent seizures? 1 hour later
So with this being a cold XXXXXXX stop what side effects will I experience
 
 
Answered by Dr. Michelle Gibson James 24 minutes later
Hi

Sudden discontinuation can result in difficulty sleeping, headache, dizziness, nausea, sweating, vomiting, diarrhoea, anxiety.

It is best to stop slowly if discontinuation is the intention.

Since it was effective at higher doses than prescribed to you and you ran out, you can consider visiting your doctor to find out if he or she would write you a prescription.

Please feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Been on varied doses of lyrics. Not really working. What to do to prevent seizures? 50 minutes later
I already went thru my prescription so asking my Dr isn't possible. I just want to know what are my risks of cardiac issues, I already don't feel well.
 
 
Answered by Dr. Michelle Gibson James 28 minutes later
HI

Withdrawal from lyrica is not known to be associated with cardiac symptoms though everyone is different and may experience different problems.

Withdrawal can be associated with the possible symptoms mentioned previously (headache, dizziness, insomnia, nausea, vomiting, sweating, anxiety and diarrhoea and increased seizures in persons who are epileptic).
Also if it was used for pain control, it is possible that the discomfort can return.

If you are experiencing cardiac symptoms it is unlikely to be related to the lyrica unless the anxiousness that can sometimes be associated with withdrawal causes palpitations.

If you are experiencing concerning cardiac symptoms, you may want to consider visiting your doctor for assessment.

Please feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor